Our son Brandon who will be 9 in a month and a half started steroids a little over a month ago. He is on Prednisone, which makes him one grouchy little man. We talked to Dr Burnette his neurologist at Vanderbilt, and he said that we could switch to a high dose weekend schedule and that might help. Has anybody changed schedules like this with any success? It seems that the thing that agitate him the most is breaking his concentration. This usually results in him loosing a Wii race, and then it's all over. Any other suggestions? I don't know why but it's usually close to midnight before he goes to sleep at night. We put the kids to bed about 9, and he stays in bed, just cant sleep and I am sure this isn't helping the cause.

Views: 62

Reply to This

Replies to This Discussion

My son was on the 10 days/prednisone a month dosing schedule for 6 months when he first started steroids. He did not have as much of the rage/frustration with it as with the every day dosing he is now on. We started every day about 6 months later, but with the deflazacort. They say deflazacort has less side effects with weight gain and mood so you might want to consider that. I know every day dosing is recommended in Cinc. as being the most beneficial strength wise. We have had to play around with the dosing with my son but have never stopped the every day. I had considered trying weekends as well but we are still doing every day.

What time are you giving the steroids? If you are giving them late and not in the morning than this could very well be causing him a problem with getting to sleep. Another thing is, perhaps you should give it more time. It's only been a month and from what I've read many of the boys get over their "grouchiness" after a few months. I can't say the same hear but it's a thought. I know the "grouchiness" is really hard to deal with. Try and lessen the "triggers" that set him off as well - at least for a little while until his body gets used to them.

Good luck with this.

Karen
Hi Jim,
I know there are some people on weekend dosing and I am not sure about the benefits. I will tell you that Seph is on Deflazacort adn it has not caused any behavior issues in 3.5 years. Have you considered Deflazacort? I do believe that Dr. Wong and Dr. Biggar feel that daily dosing is best in most cases...
We give Seph is Deflazacort at bedtime and he has no problem sleeping, but that could just be him!

Good Luck!
Lori
My son is about 6 and a half and did have some side effects of Prednisone, like weight gain and hair growth. We are currently living in Netherlands and our Doc (Dr.Wolf) prescribed a 10 day on 10 day off schedule. Our doctor tells that this is the accepted schedule in Netherlands, to manage side effects of steroids.

I do see benefits of this schedule. Hair growth has actually reduced. My kid also gained 1 cm in height in the last 10 day off period. We will be entering our third 10 day off period today.

The only effect I see in the 2 cycles of 10 day on and 10 day off schedule is that towards the end of the 10 day on period my sons cheeks are red. We have tried to go out when the temperatures are slightly low and this helps with the redness and makes my son feel better also.

On a note of caution, on the first day that we stopped the steriod my son was feeling very tired. That day he came back from school and slept on the sofa, right away. Next day I gave him only 1 ml of Prednisone that made him feel better. Later on the doctors prescribed a natural steroid (Hydrocortizone) just in case there is extreme tieredness during the off period. I would suggest that you should start the off period during weekend or holidays, and have the prescription of Hydrocortizone ready just in case you may need it.

Reply to Discussion

RSS

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2020   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service